Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 13, NWS Houston/Galveston, TX

December 7, 20065 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Dec 7, 2006, 4:25 AM CST for 5 counties in Texas. It took effect at Dec 7, 2006, 9:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2006, 4:25 AM CST (10:25 UTC)
In effect from
Dec 7, 2006, 9:00 AM CST
Expired
Dec 7, 2006, 4:57 PM CST
In force
8 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.4 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-302 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHGX 071025
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
425 AM CST THU DEC 7 2006

...A STRONG COLD FRONT WILL MOVE OFF THE COAST LATER THIS 
MORNING...

.IN THE WAKE OF A STRONG COLD FRONT...NORTHEAST WINDS WILL
INCREASE TODAY WITH WINDY CONDITIONS EXPECTED ALONG THE COAST
THROUGH THE EVENING HOURS. 

TXZ214-235>238-071830-
/O.NEW.KHGX.WI.Y.0013.061207T1500Z-061208T0400Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
425 AM CST THU DEC 7 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
10 PM CST THIS EVENING. 

A STRONG COLD FRONT WILL MOVE OFF THE COAST THIS MORNING. IN THE
WAKE OF THIS FRONT...NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH
ACROSS THE COASTAL COUNTIES OF SOUTHEAST TEXAS. WIND GUSTS OF 35
TO 40 MPH ARE POSSIBLE...ESPECIALLY ACROSS THE IMMEDIATE COASTAL 
AREAS. THESE STRONG WINDS WILL CONTINUE INTO THE EVENING
HOURS...THEN BEGIN TO SLOWLY SUBSIDE LATE THIS EVENING.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

$$
1 follow-up statement
000 
WWUS74 KHGX 072257
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
457 PM CST THU DEC 7 2006

...WIND ADVISORY IS CANCELED...

.WINDS HAVE BEGUN TO DECOUPLE AS HIGH PRESSURE SETTLES INTO NORTH
TEXAS. NORTH TO NORTHEAST WINDS WILL DECREASE TO LESS THAN 10 MPH
INLAND BUT REMAIN BETWEEN 15 AND 20 MPH ALONG THE COAST.

TXZ214-235>238-080000-
/O.CAN.KHGX.WI.Y.0013.000000T0000Z-061208T0400Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
457 PM CST THU DEC 7 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELED
THE WIND ADVISORY. 

AS HIGH PRESSURE SETTLES OVER NORTH TEXAS...SURFACE WINDS WILL
BEGIN TO DECREASE. SUSTAINED WINDS ALONG THE COAST WILL REMAIN
BETWEEN 10 AND 20 MPH TONIGHT...DECREASING TO AROUND 10 MPH BY
LATE SATURDAY MORNING. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Dec 7, 3:47 AM CST, 38 minutes earlier.

Area forecast discussion, Dec 7, 3:47 AM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
347 AM CST THU DEC 7 2006

.DISCUSSION...RADAR IMAGES CONTINUE TO INDICATE LIGHT RAIN
ACROSS EXTREME SOUTHWEST PORTIONS OF THE CWA. MAIN CONCERN
TODAY WILL BE THE WINDS ALONG THE COAST AS THE PRESSURE GRADIENT
WILL INCREASE IN THE WAKE OF THE COLD FRONT MOVING OFFSHORE
THIS MORNING AND THE STRONG HIGH PRESSURE RIDGE ACROSS THE
NORTHERN PLAINS BUILDING INTO SOUTHEAST TX THIS AFTERNOON.
WILL GO AHEAD AND ISSUE WIND ADVISORY FOR THE COASTAL COUNTIES
AS A RESULT FOR THIS MORNING INTO THE EVENING AS WINDS GRADUALLY
DIMINISH TONIGHT AS THE CENTER OF THE SURFACE HIGH MOVES INTO THE
SOUTHERN PLAINS. RAIN CHANCES ACROSS THE COASTAL SECTIONS THIS
MORNING SHOULD DIMINISH TODAY AS THE CANADIAN AIRMASS ACROSS THE
CENTRAL UNITED STATES CONTINUES TO FILTER SOUTHWARD AND WINDS
ALOFT VEER TO THE NORTHWEST PROVIDING A CLEARING TREND IN THE
AFTERNOON. COLD AIR ADVECTION TO CONTINUE TONIGHT LIKELY BRINGING
BELOW FREEZING TEMPERATURES (A LIGHT FREEZE) ACROSS MOST OF THE
NORTHERN HALF OF THE CWA WITH NEAR FREEZING TEMPS ELSEWHERE EXCEPT
ALONG THE IMMEDIATE COAST. THE SURFACE RIDGE IS EXPECTED TO SETTLE
ACROSS EAST TX FRIDAY AND SHIFT EASTWARD SATURDAY ALLOWING LOW TO
MID LEVEL MOISTURE OVER NORTHEAST MEXICO TO ADVECT NORTHWARD AHEAD
OF A 500MB SHORTWAVE TROUGH OVER NORTHERN MEXICO. THE WINDS ALOFT
SHOULD BACK TO THE SOUTHWEST AS A RESULT PROVIDING AN INCREASE IN
CLOUDS FRI NIGHT WITH OVERRUNNING CONDITIONS DEVELOPING ACROSS THE
EXTREME SOUTHWEST PORTIONS OF THE CWA. WILL KEEP SLIGHT CHANCE OF
RAIN MAINLY AFTER MIDNIGHT FRIDAY WITH A CHANCE OF RAIN SATURDAY
AS THE TROUGH OVER NORTHERN MEXICO MOVES INTO WESTERN PORTIONS OF
THE STATE SATURDAY. LIGHT STRATIFORM PRECIPITATION WILL LIKELY
BECOME MORE CONVECTIVE SUNDAY AS TEMPERATURES GRADUALLY WARM
THROUGH THE WEEKEND WITH THE RETURN FLOW OFF THE GULF OF MEXICO
AND THE SHORTWAVE TROUGH OVER WEST TX MOVES EASTWARD. THE GFS
MODEL RUNS CONTINUE TO PROG A SIGNIFICANT 500MB TROUGH DEVELOPING
ACROSS THE SOUTHWEST U.S. MONDAY AND MOVING ACROSS THE SOUTHERN
PLAINS TUESDAY. WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS
MONDAY AND TUESDAY WITH THE BEST CHANCE OF RAIN LIKELY MON NIGHT
INTO TUESDAY ALONG AND AHEAD OF A PACIFIC COLD FRONT PROGGED TO
MOVE THROUGH THE CWA TUES AFTERNOON. ABOVE NORMAL TEMPERATURES
MONDAY AND TUESDAY TO RETURN TO NORMAL WITH HIGH PRESSURE BUILDING
INTO EAST TX IN THE WAKE OF THE COLD FRONT.
&&

.AVIATION...
ALTHOUGH THE INITIAL WIND SHIFT BOUNDARY IS NOW IN THE COASTAL
WATERS...THE COLD FRONT IS STILL NORTH OF THE AREA AND WILL MOVE
ACROSS SE TX LATER THIS MORNING. AS THIS SECONDARY BOUNDARY MOVES
THROUGH THE PRESSURE GRADIENT WILL TIGHTEN AND NE WINDS WILL
INCREASE. WILL INCREASE WIND SPEEDS A LITTLE BEHIND THE FRONT WITH
THE 12Z TAF PACKAGE. THE STRONGEST WINDS WILL BE ALONG THE COAST.
GLS AND LBX WILL LIKELY SEE SUSTAINED WIND SPEEDS OF AT LEAST 20 KNOTS
BY MID-DAY. MOST OF THE LIGHT RAIN WILL BE CONFINED TO THE SW COASTAL
ZONES AND OFFSHORE THIS MORNING. AS THE SECONDARY FRONT MOVES
THROUGH LATER THIS MORNING...THE LOW CLOUDS (MVFR CEILINGS) WILL
DISSIPATE.
&&

.MARINE...
OFFSHORE WINDS WILL INCREASE THRU THE DAY TODAY AS A STRONG FRONTAL
BOUNDARY PUSHES INTO THE WATERS. SMALL CRAFT ADVISORIES HAVE BEEN
ISSUED AND WILL BE IN EFFECT AFTER 9 AM AND WILL CONTINUE INTO
FRIDAY ACROSS THE OFFSHORE ZONES. SOME GUSTS TO/OR ABOVE GALE FORCE
ARE EXPECTED THIS AFTERNOON AND TONIGHT IN THE GULF WATERS. SFC HIGH
PRESSURE WILL MOVE TOWARD THE SE STATES THIS WEEKEND SETTING UP A DECENT
SE FETCH OFFSHORE. WINDS/SEAS WILL BE LOWER THAN THOSE EXPECTED
TODAY AND ON FRIDAY...BUT PROBABLY WILL STILL BE HIGH ENOUGH TO WARRANT
A CAUTION STATEMENT IN THE OFFSHORE WATERS FOR PORTIONS OF THE UPCOMING
WEEKEND. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS SUN-TUE
AHEAD OF ANOTHER FRONT AND A SIGNIFICANT UPPER LEVEL STORM SYSTEM.
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      58  30  51  36  53 /   0   0   0  10  20
HOUSTON (IAH)              64  32  50  31  55 /  10   0   0  20  30
GALVESTON (GLS)            64  40  50  44  59 /  20   0   0  20  40
&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 9 AM THIS MORNING TO 10 PM CST THIS
     EVENING FOR THE FOLLOWING ZONES:
     BRAZORIA...CHAMBERS...GALVESTON... JACKSON...MATAGORDA.

GM...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 6 AM CST FRIDAY
     FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.

     SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 1 PM CST FRIDAY
     FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.
&&

DISCUSSION...32
AVIATION/MARINE...33
Hazardous weather outlook, Dec 6, 3:35 PM CST, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
335 PM CST WED DEC 6 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-071300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
335 PM CST WED DEC 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A COLD FRONT WILL USHER BRISK TO WINDY CONDITIONS ACROSS SOUTHEAST
TEXAS ON THURSDAY ESPECIALLY FOR THOSE AREAS NEAR THE COAST. IT
IS POSSIBLE THAT A WIND ADVISORY MAY BE ISSUED LATER TONIGHT.
FREEZING TEMPERATURES CAN BE EXPECTED ACROSS THE NORTHERN AND
CENTRAL PORTIONS OF SOUTHEAST TEXAS THURSDAY NIGHT AS COLD AIR
FROM WESTERN CANADA FILTERS INTO THE REGION.

A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE WILL APPROACH SOUTHEAST
TEXAS MONDAY PROVIDING A CHANCE OF SHOWERS AND THUNDERSTORMS
MONDAY NIGHT INTO TUESDAY. SOME OF THESE STORMS COULD BE STRONG TO
SEVERE.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 7:00 PM CSTMarine Weather StatementHGX38 hr

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.